Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 28, 2019, 3:35 PM EDT for Marion County, Ohio. It took effect at May 28, 2019, 5:26 PM EDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 3:35 PM EDT (19:35 UTC)
- In effect from
- May 28, 2019, 5:26 PM EDT
- Expired
- May 30, 2019, 4:15 AM EDT
- In force
- 35 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
331 WGUS41 KCLE 281935 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 335 PM EDT Tue May 28 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-290335- /O.NEW.KCLE.FL.W.0056.190528T2126Z-190530T0300Z/ /LARO1.1.ER.190528T2126Z.190529T0600Z.190529T2100Z.NO/ 335 PM EDT Tue May 28 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * until Wednesday evening. * At 3 PM the stage was 10.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and rise to near 11.5 feet by late tonight. The river will fall below flood stage by Wednesday afternoon. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ BM
5 follow-up statements
960 WGUS81 KCLE 290310 FLSCLE Flood Statement National Weather Service Cleveland OH 1110 PM EDT Tue May 28 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-291109- /O.EXT.KCLE.FL.W.0056.000000T0000Z-190531T0000Z/ /LARO1.1.ER.190528T2020Z.190529T0600Z.190530T1800Z.NO/ 1110 PM EDT Tue May 28 2019 ...Flood warning extended until Thursday evening...The flood warning continues for The Scioto River Near Larue. * Until Thursday evening. * At 11:00 PM Tuesday the stage was...11.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will rise to near 11.8 feet by late tonight. The river will fall below flood stage Thursday afternoon. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
161 WGUS81 KCLE 291042 FLSCLE Flood Statement National Weather Service Cleveland OH 642 AM EDT Wed May 29 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-291842- /O.CON.KCLE.FL.W.0056.000000T0000Z-190531T0000Z/ /LARO1.1.ER.190528T2020Z.190529T0745Z.190530T1800Z.NO/ 642 AM EDT Wed May 29 2019 The flood warning continues for The Scioto River Near Larue. * Until Thursday evening. * At 6:00 AM Wednesday the stage was...11.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will fall to below flood stage by Thursday afternoon. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
074 WGUS81 KCLE 291806 FLSCLE Flood Statement National Weather Service Cleveland OH 206 PM EDT Wed May 29 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-300205- /O.EXT.KCLE.FL.W.0056.000000T0000Z-190601T0600Z/ /LARO1.1.ER.190528T2020Z.190529T0745Z.190601T0000Z.NO/ 206 PM EDT Wed May 29 2019 ...Flood warning extended until late Friday night...The flood warning continues for The Scioto River Near Larue. * From Friday morning until late Friday night. * At 2:00 PM Wednesday the stage was...11.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will fall to below flood stage by Friday evening. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
267 WGUS81 KCLE 300152 FLSCLE Flood Statement National Weather Service Cleveland OH 952 PM EDT Wed May 29 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-300953- /O.CON.KCLE.FL.W.0056.000000T0000Z-190601T0600Z/ /LARO1.1.ER.190528T2020Z.190529T0745Z.190601T0000Z.NO/ 952 PM EDT Wed May 29 2019 The flood warning continues for The Scioto River Near Larue. * From Friday morning until late Friday night. * At 9:00 PM Wednesday the stage was...11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will fall below flood stage by Friday evening. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Sefcovic
511 WGUS41 KCLE 300815 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 415 AM EDT Thu May 30 2019 PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-300845- /O.CAN.KCLE.FL.W.0056.000000T0000Z-190601T0600Z/ /LARO1.1.ER.190528T2020Z.190529T0745Z.190601T0000Z.NO/ 415 AM EDT Thu May 30 2019 * At 4 AM the stage was 10.6 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * The river has fallen below flood stage but additional rainfall may cause rises this afternoon into the evening. This may cause the river to rise to near flood stage Friday morning. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 28, 3:18 PM EDT, 17 minutes earlier.
Area forecast discussion, May 28, 3:18 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 318 PM EDT Tue May 28 2019 .SYNOPSIS... Low pressure over the region will drift northeast tonight driving a weak cold front south into the area this evening. The front will stall in the area tonight and Wednesday as waves of low pressure move east along the boundary. The front will finally drop south of the area behind low pressure Thursday. High pressure will build in for Friday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Low pressure just north of Lake Erie will move east this evening and in its wake, a cold front will move south into the area. The front is currently in sern lwr MI into central Indiana. There is however, convergence set up across the inland counties from near the FDY area ene, enhanced across nern OH and nwrn PA by the lake breeze. Thunderstorms have developed along this convergence zone. Currently surface based CAPES are around 3500j/kg. Thermodynamics support large hail and strong downburst winds. Shear support steady state, rotating storms especially east half of the area. Expect strong to severe thunderstorms to continue to spread east across the area into early evening. Overnight convection should tend to drift sse and weaken through the late evening. After midnight the HRRR shows convection moving back toward the area from the west along the stalled out boundary. The HRRR takes most of this north more across the lake and possibly affecting some of the northwestern counties. Towards morning another wave will be moving east through northern Indiana toward northwestern OH. Wednesday this stalled front will be across the area and models show another weak impulse moving east along the front during the day. Would expect redevelopment with the more favored area across the southern and eastern counties. Will need to keep chance pops going through Wednesday night. Towards morning Thursday however will increase pops back to likely in the west as another low approaches from the west. Highs Wednesday from north 70 north to near 80 far south. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday will likely be another active weather day over the forecast area. A shortwave trough over the central CONUS will propagate east into the Great Lakes region and get absorbed into a larger trough over the eastern CONUS. At the surface a low will enter Ohio and move east across the forecast area. With good forcing expected over the region along with decent instability and moisture and some good jet dynamics, showers and thunderstorms are likely on Thursday and some severe storms may be possible. Have continued with the high likely PoPs, but have not gone to categorical as there are coverage concerns at this time. There are some timing issues still at this time, but Thursday will be yet another day to watch in what is an active weather week. High pressure will emerge over the eastern Great Lakes on Friday behind Thursday's low. Light northerly flow, some slight cold air advection, and sinking air entering the region will keep temperatures near to perhaps a couple degrees below normal. && .LONG TERM /SATURDAY THROUGH MONDAY/... Will continue with a fairly generic forecast for the weekend. Northwest flow sets up over the region with the best energy aloft on Saturday and again on Monday afternoon. Have the highest PoPs during those time periods, but nothing more than scattered showers and thunderstorms. While northwest flow will persist over the region, not too much appears to be in place to alter temperatures to far above or below normal. && .AVIATION /18Z Tuesday THROUGH Sunday/... Showers and thunderstorms will continue to track across northern Ohio and nwrn PA into the evening along and ahead of a weak cold front dropping into the area from the north. Some storms may be severe with strong gusty winds and hail through early evening. Expect CIGS to be low VFR, mostly under 5kft, through the afternoon and evening with IFR/LIFR expected within thunderstorms. The favorable area of thunderstorm development will tend to drift south into the evening with a likely break mid/late evening. Guidance suggests more showers and storms approach from the west after 06z-08z with additional development to be expected into the morning Wednesday. CIGS overnight however should drop to MVFR with the front across the region and very moist air in place. No big change for Wednesday and a mix of VFR down to IFR in weather. OUTLOOK...Non-VFR possible for periods of time through Thursday. && .MARINE... A cold front will push south of the lake tonight and flow will shift winds around to the north and then northeast. The front then lingers over the area on Wednesday and may try to move back north to the southern lakeshore, but flow will likely remain light out of the northeast. The front remains over the area on Thursday and low pressure will move northeast towards the lake on Thursday night. Winds will flip around to the southwest and then west with this system moving through the region. High pressure emerges over the area on Friday and light northerly flow and dry weather on the lake will allow for Friday to be the best marine weather day of the period. A weak front enters the basin for Saturday and winds may shift around to the northwest by Saturday night. At this time, not expecting any marine headlines on the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...TK MARINE...Mitchell/Sefcovic
Hazardous weather outlook, May 28, 1:59 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 159 PM EDT Tue May 28 2019 LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003- 291800- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 159 PM EDT Tue May 28 2019 ...SEVERE THUNDERSTORM WATCH 273 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk for severe thunderstorms on Wednesday. The main threats will be large hail and damaging thunderstorm winds. There is also a marginal risk for Thursday away from the lake. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-162>169-291800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 159 PM EDT Tue May 28 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:02 PM EDT | Special Weather Statement | CLE | Marion, Morrow, Wyandot | 58 min |
| May 28, 12:07 AM EDT | Special Weather Statement | CLE | Knox | 23 min |
| May 28, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 40 min |
| May 28, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 26 min |
| May 28, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 49 min |
| May 28, 4:01 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 4 hr |
| May 28, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 41 min |
| May 28, 4:33 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 4 hr |
| May 28, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 38 min |
| May 28, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 57 min |
| May 28, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 39 min |
| May 28, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 46 min |
| May 28, 5:57 PM EDT | Special Marine Warning | CLE | 93 min | |
| May 28, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 44 min |
| May 28, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 37 min |
| May 28, 6:47 PM EDT | Flash Flood Warning | CLE | Mahoning, Portage | 4 hr |
| May 28, 6:47 PM EDT | Special Marine Warning | CLE | 58 min | |
| May 28, 6:57 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 34 min |
| May 28, 7:14 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 4 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.